Pravastatin-induced colitis

Eur J Gastroenterol Hepatol. 2008 Aug;20(8):810-2. doi: 10.1097/MEG.0b013e3282f45740.

Abstract

We report an unusual case of pravastatin-induced colitis in an 80-year old lady. Onset of symptoms was noted within 48 h of starting the medication. Colonoscopy revealed diffuse ulceration throughout the colon with relative sparing of the rectum, with the biopsies showing ulceration and inflammation. The patient received a short course of steroid therapy and 5 months after stopping pravastatin, there was complete macroscopic and microscopic resolution of the colonic lesions. Drug interaction of pravastatin with amitryptiline could have resulted in this uncommon complication.

Publication types

  • Case Reports

MeSH terms

  • Aged, 80 and over
  • Colitis / chemically induced*
  • Colitis / diagnosis
  • Colitis / pathology
  • Colonoscopy
  • Female
  • Humans
  • Hydroxymethylglutaryl-CoA Reductase Inhibitors / adverse effects*
  • Pravastatin / adverse effects*

Substances

  • Hydroxymethylglutaryl-CoA Reductase Inhibitors
  • Pravastatin